MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX BLUE LINE ULTRA CUFFED TUBE; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX BLUE LINE ULTRA CUFFED TUBE; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Model Number 100/199/085
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/05/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when required.
 
Event or Problem Description
It was reported that the endotracheal tube was leaking around the bulb.Patient involvement unknown.
 
Event or Problem Description
Additional information: the cuff was not inflatable.The tube was changed to resolve the issue.No injury to the patient.
 
Additional Manufacturer Narrative
Other, other text: h3 and h6 - evaluation codes: updated.Device evaluation: five product samples were returned unused and with the original packaging closed.Per visual inspection, no visual defects were detected in the samples, since the samples had the pouch closed.Each sample was opened to perform a leak test.All samples passed.The complaint was not confirmed, and no further analysis was performed.Based on the analysis performed, no root cause could be determined since the complaint was not confirmed as the samples provided do not show any failure mode.A device history record (dhr) review reported no discrepancies or non-conformances during the manufacturing of the reported lot number.No corrective actions were taken since the complaint was not confirmed.Email is: regulatory.Responses@icumed.Com.

Brand Name
PORTEX BLUE LINE ULTRA CUFFED TUBE
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK  CT21 6JL
Manufacturer (Section G)
NULL
Manufacturer Contact
jim vegel
MDR Report Key16811595
Report Number3012307300-2023-04554
Device Sequence Number2920504
Product Code BTR
UDI-Device Identifier15019315022357
UDI-Public15019315022357
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K790312
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number100/199/085
Device Catalogue Number100/199/085
Device Lot Number4262329
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2023
Supplement Date Received by Manufacturer05/02/2023
11/26/2023
Initial Report FDA Received Date04/25/2023
Supplement Report FDA Received Date05/04/2023
02/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/31/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown